Happy camper

My new Doctor phoned me on Friday afternoon, I have a B12 deficiency and am going to him tomorrow to start injections. He said that I def. have to have my dose of thyroxin doubled. Am so chuffed, at last someone is listening! Have been feeling so awful these last couple of days, Dont know what I would have done if he had said that all was "Normal"

25 Replies

  • :) Nice to have a pro active doctor. I hope you start to feel better soon and hope that he will listen and guide if there is still room for improvement.

  • Thanks Rosetrees. I am hoping that the b12 will stop palpitations and that I can wean myself off of propanonal (sp?)

  • Aaaaaargh. Propanolol is the stuff of ancient nightmares for me. I was stuffed full of it years ago in an attempt to control my heart. It's side effects are ghastly and I will never take it again, ever.

    Do you have adrenal problems, I wonder. I now know that tachycardia and heart palpitations are a common effect of low cortisol levels. Consider having the saliva cortisol test done by Genova UK or Blue Horizon. Instructions here thyroiduk.org.uk/tuk/testin... and here thyroiduk.org.uk/tuk/testin...

    Since I started adrenal support a year ago I almost have had a heart transplant, it's made that much difference.

  • Have been lucky, no side effect to propanolol . I think my doctor checked my adrenals with the other blood tests but not sure . Went to a dinner Friday night - lovely food but so rich! I thought my heart was going to jump out of my mouth after eating, snuck a half propanolol and it stopped thumping after a while

  • What was your FT3 result in the blood test ?

  • HI Marz don't know yet. have only spoken to him on the phone

  • The blood test for adrenals is totally useless. Seriously consider ordering the saliva test.

  • Thanks rosetrees

  • Heavens rosetrees, you have really been through the mill hey?

  • Hi Rosetrees

    When you say 'adrenal support' could you explain. I am interested because I have very low cortisol but also osteoporosis and I am afraid of asking for hydrocortisone in case it makes my bones even thinner.


  • Good to learn we gave you the right advice :-) How were the other results we all suggested - Iron folate ferritin VitD ?

    Think it will be the increased dose that will help the palpitations - not just the B12. How was the FT3 result ?

  • I also had a bad reaction to Propanolol -well in fairness it was give nto me at dose suitable for those sufferingiwth hyperthyroidism not hypothyroidism that I have. Mine was a slow release one -made me feel extremely ill and my blood pressure shot up very very high -doc wouldn't let me back to work for 6 weeks. i will never touch the stuff again! Apparently Propanolol slows the conversion of T4 to T3 -absolutely a disaster for me!

    Hope the b12 & extra thyroxine soon has you jumping around the place :)

  • Shame waveylines - off work for 6 weeks! Reaction must have been really bad

  • Make sure your folate and ferritin are good to get the best from B12 injections, not just low normal. Have a read here:


    Think about adding a good B-complex too, like Thorne Research Basic B Complex. Avoid any with too much B6 (max 60mg). Remember you might feel worse before you feel better (start-up symptoms). Make sure your doctor is treating you according to the BNF / NICE guidelines:


    If you have neuro symptoms the guidelines allow for injections to continue at the loading dose rate until no further improvement in symptoms:


    Be careful with thyroxine dose, correction of your B12 deficiency could make your thyroid meds more effective so you need to watch for going hyper.

    Come to these places for support:



    H x

  • Thanks Hampster1. Gosh this is a lousy illness hey? So many things to know. THanks for all your advice so I know what to look out for

  • Thanks for the advice Hampster1

  • :-)

  • Excellent news. It's funny what makes us happy - vitamin B12 injections and increased thyroid gland hormones.

    I hope you feel better soon.

  • Would love to know what your actual symptoms were to get your Doc to prescribe B12, 661950,

    (Do Ignore if you feel I am being far too nosy,) we are still wondering if B12 deficency is, or is part of Hubby's problems, that's why I am so curious 661950.

    Hubby has weakened Muscles, joints, stiffness, coldness and feeling tired. :(

  • HI Coastwalker, sadly I am not sure what the actual symptoms for b12 were with the other things I had, but I think that all that you have mentioned could be symptoms. Does his tongue get sore?Does he feel giddy at times?

  • Thank Q 661950, very helpful :)

    Tongue OK, but he does get the giddy spells, Hubby hadn't told me about that symptom, Doh! could have added it to the list for Doc. if I'd have known. ;)

    You a bit of a Happy Camper too ? :)

  • Coastwalker, I found the giddiness and fatigue the worst of all with the B12. I also had a folic acid (folate) deficiency. Some days I could not even walk down the passage at work I was so giddy. Pills soon sorted me out with the folate . Did the Doc find the problem with your husband??

  • No not yet, says it could be down to just work overload with too long a gap in between breaks, but he still has the same symptoms even after having a week off work and not doing much. :(

  • Shame Coastwalker, what a worry. Hope your doc comes up with something- has he taken blood tests etc. Would be interested to know if he has an answer for you , that is if you want to tell me. By the way, not much into camping. Just an expression we use here if we feel happy or happier about something

  • Yes blood tests done and am about to post them up on here.

    Should try a spot of Camping 661950, we find it relaxingly intense, (in tents, get it ;) )

    Use to be in tents, but a bit more luxury added in nowadays :)

You may also like...